Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 152, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 25, 1996, 6:55 AM CST for Santa Rosa County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 25, 1996, 6:55 AM CST (12:55 UTC)
- Expired
- Nov 25, 1996, 8:00 AM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 7:45 AM CST | Thunderstorm Wind 50 | Harold, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 0.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 251258 RRA SVRMOB FLC113-251400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 655 AM CST MON NOV 25 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...SANTA ROSA COUNTY AT 654 AM CST...MOBILE DOPLLER WEATHER RADAR SHOWED A DEVELOPING SEVERE THUNDERSTORM MOVING OFF EAST BAY FLORIDA. THIS STORM WILL BE MOVING ON SHORE...NORTHWEST OF HOLLEY AND MAINLY SOUTH OF I-10 IN SOUTHERN SANTA ROSA COUNTY THROUGH 800 AM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 5:50 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 25, 5:50 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR 1ST PD TMP MOB NATIONAL WEATHER SERVICE MOBILE AL 545 AM CST MON NOV 25 1996 IR/VAPOR IMAGERY ANIMATIONS SHOW WARM CONVYR BELT FLOWING NWRD AHEAD OF LOW TO W OF FA...COLD CONVYR BELT PRODUCING WRAP ARND MOISTURE AND DRY SLOT PUNCHING INTO E TX AND WRN LA...MAKING FOR AN EVENTFUL WX ERY MON MORNING. CUDN'T HAPPEN ON A BETTER WEEK AS SOME AREAS CAN BE THANKFUL ITS NOV THAN JAN/FEB. 06Z SFC LOW IS POSITIONED ACRS NRN LA WITH TRAILING CDFNT PUSHING E ACRS NE GULF. 88D ACTIVE AS N-S ORIENTED PRE-FRONTAL SQUALL APPROACHING SE MS COUNTIES WHILE CLUSTERS OF TSTMS MOVG N INTO NWFL AND SW AL. THESE STMS ARE ADVANCING INTO HI SR HELICITIES (>200 M/S2) AND DECENT SPEED SHEAR...PRE-STM ENVIRONMENT AS PER LATEST VWP. AS A RESULT...EACH STM WILL BE KEPT UNDER CLOSE SCRUTINY FOR TOR POTENTIAL THIS MORNING. MAY SEE TOR WW XTNDD FURTHER E WITH THESE PARAMETERS IN PLACE. DURING DAY...MODELS RIDE SFC LOW TO NE ALG WRMFNT...INTO MID MS VLY AND WEAKEN IT AS CLOSED UPPER LOW FILLS. WITH LOW EJECTING NE...COLD FRONT AND FALLING THICKNESSES WILL USHER IN CAA THRU NRN GULF STATES MON NITE/TUE. WRAP ARND MOISTURE IN THE FORM OF STRATUS AND LGT/MOD RA...SEEN UPSTREAM...WL PERSIST FOR REMAINDER OF DAY MON...FOLLOWING PASSAGE OF SQUALL THIS MORNING. ATTM...ANOTHER AREA OF HI SR HELICITIES WITH UNSTABLE COLD AIR ALOFT...MAY PRODUCE FEW RPTS OF COLD AIR FUNNELS. INTERESTING TO SEE WHAT HAPPENS. WL TAPER OFF POPS WITH TIME AND REFLECT A MORE CHILLY SCENARIO. ...DAILY HI`S ACRS FA SHUD BE NEAR 12Z SO WL ADJUST MOB DOWN AS COOLING RAINS HAVE DROPPED TMPS FEW DEGREES SINCE 09Z... MOB 67/40/58/36 6000 PNS 69/42/60/39 8000 DTS 69/44/61/39 8000 T EVR 65/41/55/32 8000 10
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.